Document Open Access Logo

High Dimensional Consistent Digital Segments

Authors Man-Kwun Chiu, Matias Korman



PDF
Thumbnail PDF

File

LIPIcs.SoCG.2017.31.pdf
  • Filesize: 0.72 MB
  • 15 pages

Document Identifiers

Author Details

Man-Kwun Chiu
Matias Korman

Cite AsGet BibTex

Man-Kwun Chiu and Matias Korman. High Dimensional Consistent Digital Segments. In 33rd International Symposium on Computational Geometry (SoCG 2017). Leibniz International Proceedings in Informatics (LIPIcs), Volume 77, pp. 31:1-31:15, Schloss Dagstuhl - Leibniz-Zentrum für Informatik (2017)
https://doi.org/10.4230/LIPIcs.SoCG.2017.31

Abstract

We consider the problem of digitalizing Euclidean line segments from R^d to Z^d. Christ {et al.} (DCG, 2012) showed how to construct a set of {consistent digital segments} (CDS) for d=2: a collection of segments connecting any two points in Z^2 that satisfies the natural extension of the Euclidean axioms to Z^d. In this paper we study the construction of CDSs in higher dimensions. We show that any total order can be used to create a set of {consistent digital rays} CDR in Z^d (a set of rays emanating from a fixed point p that satisfies the extension of the Euclidean axioms). We fully characterize for which total orders the construction holds and study their Hausdorff distance, which in particular positively answers the question posed by Christ {et al.}.
Keywords
  • Consistent Digital Line Segments
  • Digital Geometry
  • Computer Vision

Metrics

  • Access Statistics
  • Total Accesses (updated on a weekly basis)
    0
    PDF Downloads

References

  1. Iffat Chowdhury and Matt Gibson. A characterization of consistent digital line segments in ℤ². In Proceedings of the 23rd Annual European Symposium on Algorithms, pages 337-348, 2015. Google Scholar
  2. Iffat Chowdhury and Matt Gibson. Constructing consistent digital line segments. In Proceedings of the 12th Latin American Theoretical Informatics Symposium, pages 263-274, 2016. Google Scholar
  3. Tobias Christ, Dömötör Pálvölgyi, and Miloš Stojaković. Consistent digital line segments. Discrete & Computational Geometry, 47(4):691-710, 2012. Google Scholar
  4. Jinhee Chun, Matias Korman, Martin Nöllenburg, and Takeshi Tokuyama. Consistent digital rays. Discrete and Computational Geometry, 42(3):359-378, 2009. Google Scholar
  5. Michael T. Goodrich, Leonidas J. Guibas, John Hershberger, and Paul J. Tanenbaum. Snap rounding line segments efficiently in two and three dimensions. In Proceedings of the 13th Annual Symposium on Computational Geometry, pages 284-293, 1997. Google Scholar
  6. Daniel H. Greene and F. Frances Yao. Finite-resolution computational geometry. In Proceedings of the 27th Annual Symposium on Foundations of Computer Science, pages 143-152, 1986. Google Scholar
  7. M. G. Luby. Grid geometries which preserve properties of Euclidean geometry: A study of graphics line drawing algorithms. In NATO Conference on Graphics/CAD, pages 397-432, 1987. Google Scholar
  8. Kokichi Sugihara. Robust geometric computation based on topological consistency. In Proceedings of the 9th International Conference on Computational Science, pages 12-26, 2001. Google Scholar
  9. Johannes van der Corput. Verteilungsfunktionen I &II (in german). Proceedings of the Koninklijke Nederlandse Akademie van Wetenschappen, 38:813-820, 1058-1066, 1935. Google Scholar
Questions / Remarks / Feedback
X

Feedback for Dagstuhl Publishing


Thanks for your feedback!

Feedback submitted

Could not send message

Please try again later or send an E-mail